Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Human Parvovirus B-19 caused my Anemia
Aug 31, 1998

Will treatment with IGG Infusion and Procrit increase production of normal red cells and reduce frequency of blood transfusions? I am 35yo, Heterosexual, Female. CD4 = 178 (increased from 0 in past year) Viral Load 5,000 (decreased from 300,000 in past year) Current treatment: Crixivan 800mg 3xdaily, Zerit 40mg 2xdaily, Epiver 150mg 2xdaily, Diflucan 100mg 3xweekly, Amitriptylene 25mg 2xdaily (peripheral neropathy in extremities)Kidney function appears to be normal, Procrit was suggested anyway.

Response from Mr. Molaghan

Hello Human parvovirus B19 has been identified as a source of anemia in many patients with HIV disease. The standard treatment is with intravenous immunoglobulin (IgG) which is known to contain antibodies specific to B19. Most people respond well to this treatment. This treatment controls and may cure B19 infection and eliminate the anemia. Procrit is useful in patients with treatment related anemia. It is most successful when used in patients who are anemic and whose endogenous erythropoietin level (determined by a blood test) is less than 500 ug/ml. Congratulations on such a great response to treatment (CD4 from 0 up to 178). I hope you continue to do well.


Previous
Why am I anemic?
Next
To Treat, or Not To Treat....

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement